Pain on Temodar

16 Posts | Page(s): 1 2  Next 

Pain on Temodar

by lsbohicas on Tue Aug 16, 2011 02:35 PM

Quote | Reply

I just finished my 5 day regime of temodar and experieced the most excruciating back and then joint pain ever...the docs were not that helpful...they called in a script for celebrex which my insurance denied, then they wanted me try ultram which i denied, i looked up side effects as i always do and it said if you have ever had seizures, head trauma or are taking anti-nausea meds do not take this medication, ok seriously i called the doc back and chewed them out for even suggesting it...their response we got a couple patients taking it and they are fine.  Then said there is nothing else they can prescribe and i will have to go to my primary doc to get something...anyone have any suggestions...i took some percocet that i had left and they helped knocked the pain down a notch...they didn't totally get rid of it but i was only taking a half of one.

RE: Pain on Temodar

by jon4156 on Tue Aug 16, 2011 03:11 PM

Quote | Reply

Not much help here I'm afraid.  My wife experiences severe leg aches that keep her from sleeping, however we have not attributed it to anything specific yet although we do suspect the temodar.  She was told to take Aleve which helps a bit, but not enough.  Three doctors so far have no clue why she is getting the leg aches.

RE: Pain on Temodar

by Flower1946 on Wed Aug 17, 2011 01:07 AM

Quote | Reply

My husband finished his 5 day/23 off and is starting 2nd round 5/23 after already having completed 6 weeks Temodar with radiation. He is having pain in the legs when he awakes. He just had appointment with NO and I told him of this symptom and he had nothing to say. I repeated the fact that he was having pain in his legs when he awoke, but did not get an answer for a second time. Fortunately for my husband, the pain does go away after about 20 minutes. The doctor also said he was doing very well even though his left leg is very week and he is always extremely tired and hardly eats. The pain does seem to be a bit more frequent and will be calling for an answer if it continues.

I am not very experienced but thought I would share this. I hope your pain is resolved. I hope it is not from the Temodar but there seems to be a possibility.

Wishing you the best.

 

RE: Pain on Temodar

by TrustinginGod on Wed Aug 17, 2011 04:00 AM

Quote | Reply

My husband is on 21day cycle of Temodar and he has leg pain and weakness and his NO said it had nothing to do with his Temodar and to see his family doctor about it.

RE: Pain on Temodar

by MkScott on Wed Aug 17, 2011 08:27 AM

Quote | Reply

I'm on Avastin every two weeks and temador cycle 5/23.  I used to get shooting pains through my legs like they were on fire and my joints felt like I was 100 years old, I'm only 38.  I talked to my NO when the symptoms started and he explained to me that the temador is actually attacking your bone marrow.  I started drinking LOTS of water and taking a vegetable suppliment (juice plus) and I haven't had the pain in almost 6 months.  I started walking after started having the pains to keep my joints loose and honestly I feel great now, actually going golfing again here in 3 hours.  Stay strong work it out, hydrate and walk.

RE: Pain on Temodar

by number9 on Wed Aug 17, 2011 05:00 PM

Quote | Reply

Isbohicas … I am deeply deeply sorry for the pain you are experiencing received a lackluster response from the docs.  With Temodar’s compounding effects for my Mom, she experienced pain that was also initially brushed off by the NO and NS because it is not typical in the majority of experiences on this path.  By the time Avastin was in the mix, we were chasing pain relief that took a long long time to get ahead of for it to finally provide adequate pain relief.  Her DNA, chemical balance, allergies, you name it (?) … were the makings of a great mystery in seeking the perfect concoction for comfort.  Thankfully for my Mom (and a few others i am aware of who had this unfortunate path with pain) the Fentanyl patches proved to be the magic bullet.  Ask them to try you on a Fentanyl 12mcg, and tweak as you need to. 

Hearing that others are “fine” and without pain does nothing for the pain you are feeling. Again, so incredibly sorry you had to hear those words as we also heard them while feeling helpless watching my Mom in excruciating pain. Fact is, for some, pain IS present and needs to be addressed more urgently to stay ahead of it. Remain steadfast in pushing for the right concoction of relief to deliver you comfort. 

Am in your corner my friend, all the way! De

RE: Pain on Temodar

by Supportliz on Thu Jan 11, 2018 12:18 AM

Quote | Reply
Hi mkscott, I was hoping you could be of help. My boyfriend completed proton therapy and temador 5/23 on on November 10, 2017. Starting 2 weeks ago he started having severe joint pain in his hips, shoulders, knees, and lower back. All the doctors at Penn medicine (Oncologist, neurosurgeon, rheumatoid, infectious disease) have no answers for us and have basically given up on him. Are you still pain free? Would you still recommend the juice plus? Please feel free to email me at lizsnell14@gmail.com. If anyone else out there has answers I’m begging you to also email me. He’s only 23 years old and can barely get out of bed

RE: Pain on Temodar

by Supportliz on Thu Jan 11, 2018 12:44 AM

Quote | Reply
Not sure if my original post went through but my boyfriend finished temador and proton radiation on November 10, 2017 and as of 2 weeks ago has been having severe joint pain in his hips, shoulders, knees, back. All doctors have basically given up on him and can’t figure out what’s wrong. Did your pain continue to fade and go away? Does the juice plus work? He’s 23 years old and we are begging for answers. If you would not mind talking, please email me at lizsnell14@gmail.com. If anyone else out there has answers I beg you to email me too. He’s in so much pain that he can barely get out of bed and that’s after a bunch of drugs including narcotics.

RE: Pain on Temodar

by Mack1994 on Fri Jan 12, 2018 12:54 AM

Quote | Reply

On Jan 11, 2018 12:44 AM Supportliz wrote:

Not sure if my original post went through but my boyfriend finished temador and proton radiation on November 10, 2017 and as of 2 weeks ago has been having severe joint pain in his hips, shoulders, knees, back. All doctors have basically given up on him and can’t figure out what’s wrong. Did your pain continue to fade and go away? Does the juice plus work? He’s 23 years old and we are begging for answers. If you would not mind talking, please email me at lizsnell14@gmail.com. If anyone else out there has answers I beg you to email me too. He’s in so much pain that he can barely get out of bed and that’s after a bunch of drugs including narcotics.

I am not on temodar presently, but when I was I did experience pain of  the joints and back, I used tramadol and percocet, very carefully, only taking enough to make the pain tolerable. When I finished the pain gradually cleared. 

I'm presently on PCV and am experiencing pain of the joints and back and I'm now using a canabinoid inhaler, it does not contain any THC, so I don't get high. Two inhalations and I'm comfortable. If you live in a state where medicinal marijiuna is legal see if you can get his doc to write a script or you can visit a dispensary and talk to the doc's there and they will communicate with your boyfriend's doc's. It does work. Do a google search for canabinoids and pain related to cancer.

RE: Pain on Temodar

by Supportliz on Fri Jan 12, 2018 12:58 AM

Quote | Reply
We’re currently using CBD oil (a very high dosage) but that is not working well. Do you mind telling me the kind of inhaler you have? Did you also try the oil first with no prevail?
16 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.